Alert archive / New Jersey / Special Weather Statements in 2013
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 22, 2013, 3:46 PM EDT for Camden County, Gloucester County, New Jersey. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2013, 3:46 PM EDT (19:46 UTC)
- Expired
- Aug 22, 2013, 5:15 PM EDT
- In force
- 89 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Camden County, NJ, Gloucester County, NJ
The radar
The Philadelphia radar (KDIX), 55 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 363 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
443
WWUS81 KPHI 221946
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
346 PM EDT THU AUG 22 2013
NJZ017>019-022-027-PAZ070-071-222115-
ATLANTIC NJ-CAMDEN NJ-DELAWARE PA-GLOUCESTER NJ-
NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-SOUTHEASTERN BURLINGTON NJ-
346 PM EDT THU AUG 22 2013
...STRONG THUNDERSTORMS WILL AFFECT CAMDEN...EASTERN DELAWARE...
NORTHERN ATLANTIC...NORTHERN GLOUCESTER...SOUTHWESTERN PHILADELPHIA
AND WESTERN BURLINGTON COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF ATLANTIC...
BURLINGTON...CAMDEN...DELAWARE...GLOUCESTER AND PHILADELPHIA COUNTIES
AT 343 PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY MOVING EAST AT
15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THESE STRONG THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE STRONG
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.
LAT...LON 3962 7464 3965 7518 3967 7520 3966 7523
3992 7531 4004 7480
$$
NIERENBERGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 22, 2:48 PM EDT, 58 minutes earlier.
Area forecast discussion, Aug 22, 2:48 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 248 PM EDT THU AUG 22 2013 .SYNOPSIS... A COLD FRONT IN THE SAINT LAWRENCE RIVER VALLEY WILL MOVE SOUTHEAST THIS AFTERNOON AND CROSS THE AREA DURING THE FIRST HALF OF THE DAY ON FRIDAY. A LARGE AREA OF HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTHWEST AND SLIDE OVER OUR AREA ON THE WEEKEND BEFORE MOVING TO OUR SOUTH ON MONDAY. A WEAKENING COLD FRONT SHOULD MOVE THROUGH THE MIDDLE ATLANTIC STATES AROUND WEDNESDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... AN 18Z SURFACE ANALYSIS PLACED A TROUGH FROM NEAR NEW YORK CITY SOUTHWESTWARD INTO VIRGINIA. A COLD FRONT WAS FROM SOUTHEASTERN CANADA TO NEAR THE OHIO VALLEY THEN BACK INTO THE CENTRAL PLAINS. AN UPPER AIR ANALYSIS SHOWED A TROUGH AXIS OVER THE MID ATLANTIC WITH A STRONGER TROUGH FROM THE UPPER GREAT LAKES TO SOUTHEASTERN CANADA. THE MAIN WEATHER FEATURE IS A LINGERING UPPER-LEVEL LOW THAT WILL CONTINUE TO WEAKEN AS IT SHIFTS EAST THROUGH EARLY THIS EVENING. WE THEN LOOK TO THE NORTHWEST AS A STRONG UPPER-LEVEL TROUGH WILL MOVE ACROSS SOUTHEASTERN CANADA AND THE NORTHEAST THROUGH TONIGHT. THIS WILL DRIVE A SURFACE COLD FRONT TOWARD AND EVENTUALLY ACROSS OUR AREA LATE. SOME SHORT WAVE ENERGY IN COMBINATION WITH A PLUME OF DEEPER MOISTURE SHIFTING EAST IS HELPING TO AIDE IN ENOUGH LARGE SCALE LIFT TO FOCUS SOME SHOWERS AND THUNDERSTORMS. THE MOST ACTIVE AND ORGANIZED ACTIVITY HAS BEEN WITH A PRE-FRONTAL SURFACE TROUGH ALONG THE INTERSTATE 95 CORRIDOR. THIS ACTIVITY WILL CONTINUE TO SHIFT EASTWARD THROUGH THE REMAINDER OF THE AFTERNOON. BACK TO THE WEST, SOME SUBSIDENCE IN THE WAKE OF THE INITIAL SHORT WAVES HAS KEPT NEW DEVELOPMENT ISOLATED. HOWEVER, ADDITIONAL CONVECTION IS ONGOING FARTHER TO THE WEST CLOSER TO THE ACTUAL COLD FRONT. WHILE ADDITIONAL CONVECTION IS ANTICIPATED FOR AWHILE THIS EVENING, THE MAIN ACTIVITY MAY END UP WEAKENING AS IT ARRIVES LATER THIS EVENING. THEREFORE, WE LOWERED POPS THROUGH THE NIGHT WITH THE HIGHEST /CHC RANGE/ ACROSS THE NORTHWEST ZONES AS INCOMING CONVECTION MAY ARRIVE BEFORE DISSIPATING. THE POPS IN THE VERY NEAR TERM ARE BEING ADJUSTED BASED ON RADAR TRENDS. A PLUME OF PW VALUES NEAR 2 INCHES HAS RESULTED IN LOCALLY TORRENTIAL RAIN WITH THE STRONGER CORES, WITH EVEN SOME FLOODING REPORTED. A FEW THUNDERSTORMS COULD BE LOCALLY STRONG THROUGH EARLY EVENING, HOWEVER THE LACK OF STEEPER MID LEVEL LAPSE RATES, STRONGER LOW-LEVEL FLOW AND VERTICAL SHEAR SHOULD KEEP THE SEVERE THUNDERSTORM THREAT ON THE RATHER LOW SIDE. AS FOR LOW TEMPERATURES, WE MOSTLY USED A BLEND OF THE GFS/NAM MOS WITH JUST SOME MINOR TWEAKS. THE HOURLY GRIDS WERE ADJUSTED BASED ON THE LATEST OBSERVATIONS, THEN SOME BLENDING IN OF THE LAMP/LAV GUIDANCE WAS USED TO ASSIST WITH THE TRENDS ESPECIALLY THROUGH MID EVENING. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... AN UPPER-LEVEL TROUGH SETTLES INTO THE NORTHEAST AND THE MID ATLANTIC AND EVEN AMPLIFIES SOME. AS THIS OCCURS, THE SURFACE COLD FRONT WILL BE SETTLING SOUTH AND EAST OF OUR CWA. IT MAY TAKE A LITTLE WHILE TO CLEAR OUR SOUTHERN ZONES, WHICH WILL ALLOW BETTER MOISTURE TO REMAIN IN PLACE A BIT LONGER. OVERALL THOUGH, A DRIER AIRMASS IS FORECAST TO ADVECT INTO THE AREA FROM THE NORTHWEST. THE FORECAST SOUNDINGS REVEAL AS THE DRIER AIR ADVECTS FROM NORTHWEST TO SOUTHEAST ACROSS THE CWA, A CAP DEVELOPS AS WELL. THIS OCCURS SOONER UP NORTH AND LATER DOWN SOUTH. BASED ON THE POTENTIAL FOR SOMEWHAT DEEPER MOISTURE HANGING ON ACROSS OUR FAR SOUTHERN ZONES THROUGH MUCH OF THE AFTERNOON, WE HELD ONTO SOME SLIGHT CHC POPS. AS THE DRIER AIR PUSHES FARTHER SOUTH, FORECAST SOUNDINGS INDICATE THE INSTABILITY DROPS OFF BY LATER IN THE AFTERNOON. SOME OF THE GUIDANCE INDICATES SOME CONVECTION MAY BE CLOSE TO OUR FAR SOUTHERN ZONES, WHICH COULD BE AIDED BY THE DECENT POSITIONING OF AN UPPER-LEVEL JET FOR A TIME. THEREFORE, WILL HANG ONTO SOME LOW CHC POPS. THIS SAME UPPER-LEVEL JET FEATURE MAY ALSO TEND TO TOSS MORE CIRRUS ACROSS AT LEAST THE SOUTHERN PARTS OF THE CWA. AS SURFACE HIGH PRESSURE BUILDS ACROSS THE GREAT LAKES, THE PRESSURE GRADIENT ACROSS OUR AREA IS FORECAST TO TIGHTEN SOME. THE FORECAST SOUNDINGS INDICATE SOME DEEPER MIXING DEVELOPING, THEREFORE SOME UPTICK IN THE WINDS ARE FORECAST ESPECIALLY FROM MIDDAY ON. AS FOR HIGH TEMPERATURES, WE OPTED TO START WITH A BLEND OF THE GFS/NAM MOS THEN MADE SOME TWEAKS. THE FLOW IS NORTH-NORTHWEST SO THIS MAY ALLOW THE COASTAL PLAIN ESPECIALLY TO GET WARMER, PENDING CLOUDS ARE AT A MINIMUM. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... THE GFS INITIALIZATION LOOKED BETTER THAN THE WRF-NMMB AT 500MB AND 850MB. THE LATTER LOOKED BETTER OVER THE LOCAL AREA AT 925MB, BUT UPWIND THE GFS LOOKED BETTER. THE GFS WAS PART OF WPC'S PREFERENCE AND THUS WAS GIVEN MORE WEIGHT THAN AVERAGE THROUGH THE LONG TERM. THAT BEING SAID, THE MODEL SPREAD TOWARD THE END OF THE LONG TERM REMAINS PRETTY LARGE AND WE WENT MORE ALONG THE LINES OF PRESERVING CONTINUITY UNTIL A MORE CONVERGENT SOLUTION EVOLVES. A CLEAR NIGHT IS EXPECTED ON FRIDAY NIGHT. THERE SHOULD BE TOO MUCH OF AN INITIAL GRADIENT FOR AN IDEAL RADIATIONAL COOLING NIGHT. THE TRAJECTORY AROUND THE SURFACE HIGH ALSO CASTS SOME DOUBT FOR THE EASTERN PART OF OUR CWA. THUS WE WERE MORE BULLISH ABOUT MINIMUM TEMPS NORTHWEST OF I95 THAN SOUTHEAST. WE ARE SLIGHTLY LESS CONFIDENT ABOUT THE AMOUNT OF SUNSHINE ON SATURDAY VS SUNDAY AS THE FLOW AROUND THE SURFACE HIGH IS STRONGER ONSHORE SATURDAY THAN SUNDAY WHEN IT BECOMES VERY LIGHT. RIGHT NOW THE GFS FCST MOISTURE IS EXTREMELY LOW EVEN WITH THE OCEANIC TRAJECTORY. THE COUPLE OF HUNDREDTHS THE MODEL MANUFACTURES SEEMS TIED TO DEW POINTS WHICH SHOULD VERIFY TOO HIGH. EITHER WAY TEMPERATURES SHOULD AVERAGE AT OR LOWER THAN NORMAL WITH LOW HUMIDITY LEVELS BOTH DAYS. THE SUNDAY MORNING MINS FOLLOW THE MORE TRADITIONAL RADIATIONAL COOLING PATTERN IN NON URBAN AREAS WITH MINS IN INTERIOR DELMARVA LOWER THAN PHL AND THE PINE BARRENS COMPARABLE TO OUTLYING AREAS NW OF I95. THEN WE WILL START THE AIR MASS MODIFICATION PROCESS ON MONDAY. THE 00Z MODEL SUITE WAS SLOWER IN BRINGING BACK SUFFICIENT MOISTURE FOR PCPN, SO WE REMOVED OUR LOW CHANCES FOR MONDAY. THEN THE REST OF THE LONG TERM WE KEPT CLOSE TO CONTINUITY. THE MODELING TREND HAS BEEN LEANING AWAY FROM THE HEAT RIDGE MAKING IT OUT OF THE CENTRAL MISSISSIPPI AND LOWER OHIO VALLEYS. THIS WOULD LEAVE OUR CWA IN THE RING OF FIRE AROUND THIS SYSTEM WITH FRONTAL BOUNDARIES TRYING TO WORK THEIR WAY THROUGH OUR CWA. WHILE WE SHOULD GET WARMER AND MORE HUMID, THE CURRENT MODELING TREND MIGHT PREVENT MOST OF US FROM REACHING 90F AND REMAINING IN THAT RING WILL GIVE US SHOWER AND THUNDERSTORM CHANCES BOTH TUESDAY AND WEDNESDAY. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. REST OF THIS AFTERNOON...VFR OVERALL. SOME SHOWERS AND THUNDERSTORMS WILL CONTINUE TO TRACK EASTWARD ACROSS MUCH OF THE AREA. THE GREATEST COVERAGE IS FROM KTTN TO KPHL AND KILG, HOWEVER SOME ADDITIONAL DEVELOPMENT IS OCCURRING FARTHER TO THE WEST. ANY SHOWERS AND THUNDERSTORMS WILL GREATLY REDUCE THE LOCAL VISIBILITY FOR A TIME DUE TO HEAVY DOWNPOURS. SOUTHWESTERLY WINDS GENERALLY AROUND 10 KNOTS. TONIGHT...VFR OVERALL, HOWEVER LOCALLY REDUCED VISIBILITIES WITH SOME LINGERING SHOWERS AND THUNDERSTORMS. IT APPEARS ANY SHOWERS AND THUNDERSTORMS ARE MAINLY DURING THE EVENING. THE COLD FRONT WILL ARRIVE LATER, ALLOWING THE WEST-SOUTHWEST WINDS TO BECOME NORTHWEST LATE. THE WINDS SPEEDS ARE FORECAST TO BE LESS THAN 10 KNOTS. AS THE LOW-LEVEL MOISTURE LINGERS, SOME LOCALIZED FOG IS POSSIBLE AND THIS WAS HINTED AT SOME OF OUR MORE FOG PRONE TERMINALS. FRIDAY...PERHAPS LOCAL MVFR DUE TO FOG EARLY, OTHERWISE VFR. NORTH-NORTHWEST WINDS AROUND 10 KNOTS, WITH SOME LOCAL GUSTS TO AROUND 18 KNOTS IN THE AFTERNOON. OUTLOOK... FRIDAY NIGHT THROUGH MONDAY...PREDOMINATELY VFR CONDITIONS. SOME MORNING FOG POSSIBLE SUNDAY AND MONDAY AT MORE RURAL AIRPORTS. MORNING VISIBLE SATELLITE PHOTOS WILL LIKELY SHOW FOG WITHIN SOME OF THE LARGER RIVER VALLEYS. && .MARINE... SUB-ADVISORY CONDITIONS WILL CONTINUE ACROSS THE AREA WATERS. WINDS WILL BE OUT OF A SOUTHERLY DIRECTION WITH SPEEDS AROUND 10 KNOTS. WINDS WILL START TO TURN MORE TO THE WEST...THEN NORTHWEST AS A COLD FRONT APPROACHES AND THEN CROSSES THE WATERS LATE TONIGHT INTO FRIDAY MORNING. SHOWERS AND THUNDERSTORMS WILL BE AROUND THE REGION THROUGH THE DAY WHICH MAY CAUSE LOCALLY HIGHER SEAS AND WIND GUSTS. OUTLOOK... SUB SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE OUTLOOK PERIOD. THE LOWEST CONFIDENCE ABOUT THIS OUTLOOK IS ON CALENDAR DAY SATURDAY AS THERE SHOULD BE AN ONSHORE FLOW BEFORE THE HIGH PRESSURE SYSTEM BUILDS IN DEEPER INTO OUR MARINE AREA. BOTH WINDS AND SEAS MIGHT COME CLOSE TO ADVISORY CRITERIA SATURDAY ON THE OCEAN. AFTER THAT AS THE HIGH PRESSURE SYSTEM SETTLES SOUTHWARD ON SUNDAY INTO MONDAY, THERE IS GREATER CONFIDENCE ABOUT REMAINING BELOW SMALL CRAFT ADVISORY CONDITIONS. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...GIGI/NIERENBERG NEAR TERM...GORSE SHORT TERM...GORSE LONG TERM...GIGI AVIATION...GIGI/GORSE MARINE...GIGI/MEOLA
Hazardous weather outlook, Aug 22, 3:50 AM EDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 350 AM EDT THU AUG 22 2013 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-230800- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 350 AM EDT THU AUG 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-230800- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 350 AM EDT THU AUG 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 22, 2:24 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
224 PM EDT THU AUG 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM FLOOD LAWRENCE 40.27N 74.68W
08/22/2013 MERCER NJ EMERGENCY MNGR
LOCALIZED FLOODING HERE IN LAWRENCE... PRINCETON AND
HAMILTON
&&
EVENT NUMBER PHI1300391
BUNKERLocal storm report, Aug 22, 2:34 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
234 PM EDT THU AUG 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM FLOOD WOODBRIDGE 40.56N 74.28W
08/22/2013 MIDDLESEX NJ EMERGENCY MNGR
MINOR STREET FLOODING
&&
EVENT NUMBER PHI1300392
BUNKERLocal storm report, Aug 22, 2:42 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
242 PM EDT THU AUG 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM FLOOD BORDENTOWN 40.15N 74.71W
08/22/2013 BURLINGTON NJ PUBLIC
SEVERAL LANES FLOODED ON I295 BETWEEN BORDENTOWN AND
I195..TRAFFIC BACKED UP FOR NEARLY 10 MILES.
1032 AM LIGHTNING MENDHAM TWP 40.80N 74.57W
08/22/2013 MORRIS NJ EMERGENCY MNGR
HOUSE STRIKE
1102 AM FLASH FLOOD OLDWICK 40.67N 74.75W
08/22/2013 HUNTERDON NJ EMERGENCY MNGR
CAR IN FLOOD WATER ON MCCAN MILL ROAD.....FLOODING ALSO
ON STATE HIGHWAY 22 NEAR REDDINGTON
0110 PM FLOOD EAST BRUNSWICK 40.43N 74.42W
08/22/2013 MIDDLESEX NJ EMERGENCY MNGR
NUMBEROUS BRIDGES ARE BEING FLOODED..TRAFFIC AT
STANDSTILL..
0223 PM FLOOD LAWRENCE 40.27N 74.68W
08/22/2013 MERCER NJ EMERGENCY MNGR
LOCALIZED FLOODING HERE IN LAWRENCE... PRINCETON AND
HAMILTON
0234 PM FLOOD WOODBRIDGE 40.56N 74.28W
08/22/2013 MIDDLESEX NJ EMERGENCY MNGR
MINOR STREET FLOODING
&&
EVENT NUMBER PHI1300387 PHI1300389 PHI1300388 PHI1300390 PHI1300391
PHI1300392
BUNKERLocal storm report, Aug 22, 2:58 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
258 PM EDT THU AUG 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD SW BEDMINSTER 40.68N 74.65W
08/22/2013 SOMERSET NJ EMERGENCY MNGR
LAMINGTON RIVER FLOODED AT BURNT MILLS ROAD. THE ROAD
IS NOW CLOSED.
&&
EVENT NUMBER PHI1300393
BUNKERSpecial weather statement, Aug 22, 3:23 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
323 PM EDT THU AUG 22 2013
NJZ016>019-PAZ070-071-222100-
CAMDEN NJ-DELAWARE PA-GLOUCESTER NJ-NORTHWESTERN BURLINGTON NJ-
PHILADELPHIA PA-SALEM NJ-
323 PM EDT THU AUG 22 2013
...STRONG THUNDERSTORMS WILL AFFECT CAMDEN...GLOUCESTER...NORTHERN
SALEM...SOUTHEASTERN DELAWARE...SOUTHWESTERN PHILADELPHIA AND WESTERN
BURLINGTON COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF BURLINGTON...
CAMDEN...DELAWARE...GLOUCESTER...PHILADELPHIA AND SALEM COUNTIES AT
321 PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY MOVING EAST AT 15
MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STRONG
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 3963 7485 3966 7546 3976 7546 3980 7541
3983 7547 3988 7548 4001 7488 3969 7479
NIERENBERGSpecial weather statement, Aug 22, 3:46 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
346 PM EDT THU AUG 22 2013
NJZ017>019-022-027-PAZ070-071-222115-
ATLANTIC NJ-CAMDEN NJ-DELAWARE PA-GLOUCESTER NJ-
NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-SOUTHEASTERN BURLINGTON NJ-
346 PM EDT THU AUG 22 2013
...STRONG THUNDERSTORMS WILL AFFECT CAMDEN...EASTERN DELAWARE...
NORTHERN ATLANTIC...NORTHERN GLOUCESTER...SOUTHWESTERN PHILADELPHIA
AND WESTERN BURLINGTON COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF ATLANTIC...
BURLINGTON...CAMDEN...DELAWARE...GLOUCESTER AND PHILADELPHIA COUNTIES
AT 343 PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY MOVING EAST AT
15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THESE STRONG THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE STRONG
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.
LAT...LON 3962 7464 3965 7518 3967 7520 3966 7523
3992 7531 4004 7480
NIERENBERGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 7:24 AM EDT | Special Weather Statement | PHI | Mercer, Middlesex, Somerset | 66 min |
| Aug 22, 7:48 AM EDT | Areal Flood Advisory | PHI | Burlington, Mercer | 117 min |
| Aug 22, 8:28 AM EDT | Special Weather Statement | PHI | Middlesex, Somerset | 62 min |
| Aug 22, 8:59 AM EDT | Areal Flood Advisory | PHI | Hunterdon, Morris, Somerset | 2 hr |
| Aug 22, 10:10 AM EDT | Flash Flood Warning | PHI | Hunterdon, Morris, Somerset | 5 hr |
| Aug 22, 11:27 AM EDT | Special Weather Statement | PHI | Hunterdon, Somerset | 2 hr |
| Aug 22, 12:18 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Mercer, Somerset | 4 hr |
| Aug 22, 12:37 PM EDT | Areal Flood Advisory | PHI | Mercer, Middlesex, Somerset | 4 hr |
| Aug 22, 1:20 PM EDT | Flash Flood Warning | PHI | Mercer, Middlesex, Somerset | 4 hr |
| Aug 22, 1:28 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Mercer | 4 hr |
| Aug 22, 1:39 PM EDT | Special Weather Statement | PHI | Monmouth | 81 min |
| Aug 22, 1:41 PM EDT | Areal Flood Advisory | PHI | Middlesex, Monmouth | 4 hr |
| Aug 22, 2:06 PM EDT | Areal Flood Advisory | PHI | Burlington, Mercer, Monmouth, Ocean | 4 hr |
| Aug 22, 3:03 PM EDT | Areal Flood Warning | PHI | Hunterdon, Somerset | 8 hr |
| Aug 22, 3:23 PM EDT | Special Weather Statement | PHI | Camden, Gloucester | 97 min |
| Aug 22, 3:47 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester, Salem | 4 hr |
| Aug 22, 4:26 PM EDT | Special Weather Statement | PHI | Atlantic | 94 min |
| Aug 22, 4:42 PM EDT | Special Marine Warning | PHI | 93 min | |
| Aug 22, 5:16 PM EDT | Special Weather Statement | PHI | Warren | 89 min |
| Aug 22, 6:43 PM EDT | Special Weather Statement | PHI | Cape May | 92 min |
| Aug 22, 6:53 PM EDT | Special Marine Warning | PHI | 97 min | |
| Aug 22, 5:47 AM EDT | Special Weather Statement | PHI | Monroe | 88 min |
| Aug 22, 4:33 PM EDT | Special Weather Statement | PHI | Carbon, Lehigh, Northampton | 57 min |
| Aug 22, 12:05 AM EDT | Special Weather Statement | PHI | Sussex | 115 min |
| Aug 22, 1:22 AM EDT | Special Weather Statement | PHI | Sussex | 113 min |
| Aug 22, 8:32 AM EDT | Special Weather Statement | PHI | Sussex | 58 min |
| Aug 22, 5:19 PM EDT | Special Weather Statement | PHI | Kent | 86 min |
| Aug 22, 4:32 PM EDT | Special Weather Statement | PHI | Caroline, Queen Anne's | 88 min |
| Aug 22, 4:34 PM EDT | Special Weather Statement | PHI | Kent | 56 min |
Nearby
Special Weather Statements in New Jersey, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.